Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 8, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 8, 2021, 2:42 PM EDT for Palm Beach County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 2:42 PM EDT (18:42 UTC)
Expired
Jul 8, 2021, 3:30 PM EDT
In force
48 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1696 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

802 
WWUS82 KMFL 081842
SPSMFL

Special Weather Statement
National Weather Service Miami FL
242 PM EDT Thu Jul 8 2021
 
FLZ067-068-081930-
Inland Palm Beach County FL-Metro Palm Beach County FL-
242 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
330 PM EDT...

* At 241 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lion Country Safari Park, or 8
  miles west of Wellington, moving east at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Wellington, Royal Palm Beach, Lion Country Safari Park, Loxahatchee
  NWR, The Acreage and Loxahatchee Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2644 8048 2670 8056 2684 8027 2650 8019
TIME...MOT...LOC 1841Z 250DEG 6KT 2662 8038 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 1:40 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 8, 1:40 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
140 PM EDT Thu Jul 8 2021

AVIATION(18Z TAFS)...

VFR/MVFR conditions are expected through 08/23Z, SCT-SHRA/ISOL-TSRA
will continue to develop near terminals KTMB,KMIA,KFLL, AND KPBI
through 09/00Z. ISO SHRA are possible across the western terminals
through 09/00Z. Winds will be from the ESE at 10-15 kt with sea
breeze variations. From 09/00z-09/12Z, VFR conditions will prevail
with light and variable winds.

.UPDATE...
A muggy and warm morning across South Florida High pressure
beginning to build back over the area with southerly winds across
the area. A few boundaries over the Atlantic waters with showers
developing this morning. A few of these showers have also
developed over portions of the east coast. Morning showers will be
possible the remainder of the morning before sea breeze
summertime convection develops over the interior this afternoon
and evening. Modest lapse of 6.6 C/km and 500mb temps -7 to -8C
will allow for the potential of an isolated strong storm with
gusty winds. Heavy rainfall will also be possible with storms that
develop and there is little storm motion if training cells
develop, flooding may become a concern particularly for western
areas that saw some higher rainfall amounts with Elsa.

Otherwise, no major changes to the forecast with highs in the 90s
across the area and heat indices into the triple digits for most
locations.

&&

.PREV DISCUSSION... (Issued 735 AM EDT Thu Jul 8 2021)

SHORT TERM (Today and Friday)...

High pressure will gradually build back into the region through
the remainder of the week, allowing for the return of our
regularly scheduled summer-time convective regime. Flow around the
high today will generally be out of the south to southeast across
the area, favoring Atlantic showers and storms over the east
coast in the morning hours and then dueling Gulf and Atlantic sea
breeze boundaries, mainly across the Interior and Lake Okeechobee
region in the afternoon and evening. The primary hazards with
stronger convection will be isolated damaging wind gusts and
localized flooding for areas where the soil remains well
saturated, especially over the western portions of South Florida
that received heavy rainfall from Elsa.

On Friday, the flow gains a slight easterly component as the
ridge extension reaches further into the Gulf of Mexico. This will
allow for the Atlantic sea breeze to dominate (albeit marginally)
over the Gulf breeze, keeping convective coverage the greatest
over the western Interior and Lake Region in the afternoon. While
forecast soundings hint at the onset of some drier air filtering
into the lower-mid levels, this looks to be associated with the
far northern extent of a Saharan Air Layer (SAL). This makes the
forecast a bit tricky as drier air would help reduce convective
coverage but the "leading edge" of SAL could act as an elevated
mixed layer and enhance updraft strength, and thus, the potential
for a few strong to severe cells. Given the uncertainty in how
much SAL will nudge it's way northward as the bulk of the plume
passes to our south and largely the presence of sufficient
boundary layer moisture remaining in place, have kept with current
guidance and elevated PoPs in the afternoon over the western
interior and Lake region. Isolated damaging wind gusts and
localized flooding will remain the primary concerns, however,
small can't be ruled out.

Temperature-wise, daytime highs will be near normal in the upper
80s and low 90s with heat indices in the mid to upper 90s.

LONG TERM (Friday Night through Thursday)...

The general synoptic pattern through the extended period can be
characterized by lower/middle tropospheric ridging with a couple of
TUTTs moving into the central/western Atlantic. Easterly steering
flow around the low-level ridge will transport enough moisture into
the region to combine with diurnal instability to spark showers and
storms along the sea/lake breezes. And while rather robust
convection is expected on Saturday, Sunday begins a more complicated
period where waves of mid/upper dry air are expected to advect into
south Florida from the Atlantic. While it may not prevent showers
from developing, deep, moist convection may be a bit harder to come
by. Regarding the TUTTs, the leading low is forecast to be tangled
in the dry air and will likely have little effect on the surface
until it reaches the Bahamas where there's enough instability to
break through the dry layer and mutually contribute to more robust
convection with the TUTT. This pairing could result in a surface
trough moving into south Florida early next week, resulting in a
period of more widespread storm coverage before another wave of dry
air advects through ahead of the second TUTT next weekend.

AVIATION(06Z TAFS)...

A summer pattern will return with VFR conds thru at least 08/15Z
when sea breezes enhance SHRA/TSRA across SE-terminals. Winds will
continue calm-light/VRB thru at least 08/13z, then return from
the ESE at 10-15 kt with sea breeze variations and higher gusts.
SHRA/- SHRA will possibly move near/over MIA/FLL and surrounding
terminals around 08/13z, and SCT-SHRA/ISOL-TSRA could develop due
to sea breeze variations btwn 08/15z-9/03z. Confidence continues
low/medium for tomorrow afternoon development across TAFs.

MARINE...

High pressure will gradually build into the local waters of South
Florida, keeping winds and seas generally out of the southeast to
east and below 3 ft respectively through early next week.
Although, scattered showers and isolated thunderstorms are still
possible across the local South Florida waters each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  91  79  90 /  10  50  20  30
West Kendall     77  92  77  90 /  10  50  10  40
Opa-Locka        78  91  78  90 /  10  50  20  30
Homestead        78  90  77  89 /  10  40  20  30
Fort Lauderdale  79  89  79  88 /  10  50  20  30
N Ft Lauderdale  78  89  79  88 /  10  50  20  30
Pembroke Pines   78  89  76  88 /  10  50  20  30
West Palm Beach  77  90  77  89 /  20  60  20  40
Boca Raton       78  90  78  90 /  10  50  20  30
Naples           76  92  76  90 /  20  50  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Friday and Marine...HVN
Friday Night through Wednesday...Harrigan

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 8, 9:35 AM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
935 AM EDT Thu Jul 8 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
090145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
935 AM EDT Thu Jul 8 2021

...Scattered Thunderstorms Possible This Afternoon...
...Localized Flooding Over Western Portions Possible...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms are possible across South
Florida this afternoon and early evening. The strongest storms could
contain gusty winds, frequent lightning, and localized flooding.

Flooding: Flooding possible today, especially across the western
portions of South Florida which received heavy rainfall from Elsa.

Waterspouts: Waterspouts will be possible with the stronger storms
across portions of the local waters.

Wind: Locally strong wind gusts will be possible with thunderstorms
today.

Temperatures: Heat indices across the Gulf coast and Lake Okeechobee
region may reach 100F to 104F this afternoon.

Rip Currents: A moderate rip current risk exists for Atlantic Beaches
today.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Thunderstorms will be possible everyday through early next week,
with the greatest chances for development being over the interior
and Gulf coast regions.

Elevated easterly winds may increase to near cautionary levels for
mariners and result in an elevated rip current risk for the east
coast early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation not anticipated at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 8, 2:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
242 PM EDT Thu Jul 8 2021

FLZ067-068-081930-
Inland Palm Beach County FL-Metro Palm Beach County FL-
242 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
330 PM EDT...

* At 241 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lion Country Safari Park, or 8
  miles west of Wellington, moving east at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Wellington, Royal Palm Beach, Lion Country Safari Park, Loxahatchee
  NWR, The Acreage and Loxahatchee Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2644 8048 2670 8056 2684 8027 2650 8019
TIME...MOT...LOC 1841Z 250DEG 6KT 2662 8038

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:10 PM EDTSpecial Weather StatementMFLBroward50 min
Jul 8, 3:33 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Jul 8, 3:34 PM EDTSpecial Weather StatementMFLPalm Beach41 min
Jul 8, 3:37 PM EDTSpecial Weather StatementMFLBroward38 min
Jul 8, 4:16 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Jul 8, 4:19 PM EDTSpecial Weather StatementMFLPalm Beach26 min
Jul 8, 4:23 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Jul 8, 4:41 PM EDTSpecial Weather StatementMFLHendry34 min
Jul 8, 5:01 PM EDTSpecial Weather StatementMFLHendry29 min
Jul 8, 5:22 PM EDTSpecial Weather StatementMFLHendry53 min
Jul 8, 5:51 PM EDTSpecial Marine WarningMFL39 min
Jul 8, 6:14 PM EDTSpecial Weather StatementMFLGlades31 min
Jul 8, 6:27 PM EDTSpecial Marine WarningMFL33 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.